Anti-depressants and sex

  • Christmas shipping schedule
  • 20% OFF sitewide — Code: ENJOY20

Anti-depressants and sex

VeganChick (is Gone) VeganChick (is Gone)
Yes, I have had this problem. I have bipolar disorder and within the past 2 years was hospitalized for several weeks and then spent several more in residential treatment. I HAVE to have my meds. That being said, it is not always easy living with medications. Medications never just do one thing in your body, and that is where side effects come in. They are not always pleasant. Every SSRI has "sexual side effects" listed, and among those can be inability to orgasm. My advice would be to work closely with your healthcare professional to find one that works for you. One commenter mentioned Wellbutrin, which is commonly used as an antidepressant, but isn't an SSRI so it generally does not have sexual side effects.

You may have to resign yourself to the fact that if you are truly in need of these medications, then you may just have to live with the side effects. This isn't to say that you shouldn't experiment and try to find one that works best with your body. I've jumped around to a couple to find one that I can tolerate, and I stay on the lowest dose I can. But it can still take a long time to orgasm, sometimes 40 minutes, as opposed to 30 seconds off meds. It's not fun, but it's a trade off. And if you are patient with yourself and/or have a patient partner(s), then you'll be okay. Best to you.
05/01/2013
Love Bites Love Bites
Quote:
Originally posted by Princess-Kayla ♥
I just started taking anti-depressants a couple days ago. The label said I may have some "Sexual problems". I just figured, "Hey, my libido is through the roof. I'm sure I'll be fine." Today I figured out what kind of ...
A family member has those issues. She complains that she isn't interested in sex, it's not as enjoyable as it used to be. You should talk to your doctor if it continues.
05/02/2013
HoneyBear69 HoneyBear69
takes the fun out
05/02/2013
kdlt kdlt
I've had friends that have had this happen. For them, the only solution was to switch medications.
05/03/2013
oohlookasquirrel oohlookasquirrel
I was SO afraid of this when I went on an antidepressant (nortriptyline), and for a couple days I was so worried that I had trouble getting off, just from the worrying! Turns out I had nothing to worry about. Admittedly, I'm on a fairly low dose, but I haven't noticed any sexual side effects.

My birth control pills, on the other hand, really take down my libido. I went off of them for a couple months to see what an effect they were having on me, since I'd been on them for a very long time. I became so sexually distracted that I started taking them again so I could focus on my work!
05/07/2013
  • 1
  • 2
Total posts: 35
Unique posters: 27